A person experiencing rapid heartbeat at night should call a doctor, remind the doctor of her medical history and that of her family, stop smoking and avoid alcohol and caffeine-rich drinks. Additionally, she should stop taking other current medications, reports Chemocare.Continue Reading
Smoking, caffeine and alcohol intake causes palpitations and increased heart rate that in turn can lead to blood vessel damage. The patient is advised to keep a diary of her increased heart rate, noting down the exercises taken and foods eaten before the onset of the rapid heartbeat at night. The diary can be used to reveal the cause of the symptoms. The person should decrease the amount of anxiety by using the various relaxation techniques she can access, advises Chemocare.
A doctor seeing a patient with a rapid heartbeat usually prescribes medications that the patient should adhere to strictly until the physician recommends otherwise. If the person experiences any side effects from these medications, she should first consult the doctor before taking any further action. A person experiencing rapid heartbeat at night should avoid taking medications containing aspirin. The patient should engage in supervised exercise with the doctor's permission. The patient should not share her medications under any circumstance, explains Chemocare.Learn more about Cardiac Health